Alert archive / Maine / Small Craft Advisories in 2011

Small Craft Advisory 41, NWS Caribou, ME

April 27, 2011

NWS Caribou, ME issued this small craft advisory at Apr 27, 2011, 3:18 AM EDT. It took effect at Apr 27, 2011, 5:00 PM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 3:18 AM EDT (07:18 UTC)
In effect from
Apr 27, 2011, 5:00 PM EDT
Expired
Apr 29, 2011, 3:19 AM EDT
In force
34 hr
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 1:12 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 27, 1:12 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
112 AM EDT WED APR 27 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN STALLED JUST SOUTH OF THE STATE
TONIGHT AND WEDNESDAY AS LOW PRESSURE TRACKS NORTHEAST FROM THE
PLAINS. THE FRONT WILL LIFT NORTH AS A WARM FRONT WEDNESDAY NIGHT
INTO THURSDAY.&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...CURRENT FORECAST IS PRETTY MUCH ON TRACK. ONLY CHANGE WAS
TO ADJUST POPS TO CURRENT MODEL TRENDS OF A BREAK IN THE PRECIP
ONCE THE CURRENT BATCH OF RAIN OVER VT/NY/N MAINE MOVES INTO
CANADA LATER THIS MORNING. NO OTHER CHANGES NEEDED.

PREVIOUS DISCUSSION...
MAIN CHALLENGE TONIGHT WILL BE QPF AND TEMPERATURES.

LATEST SFC ANALYSIS SHOWED WARM FRONT EXTENDING ACROSS THE
DOWNEAST REGION BACK ACROSS SWRN MAINE. RADAR MOSAIC SHOWED FIRST
BATCH OF RAIN MOVING ACROSS NORTH-CENTRAL PORTIONS OF THE CWA IN
RESPONSE TO IMPULSE FROM 850-700MBS MOVING ALONG AND JUST NORTH OF
THE BOUNDARY. MOST OF THE QPF FELL ACROSS INTERIOR DOWNEAST AND
EASTERN SECTIONS W/UP TO .50 INCHES OF RAIN. NORTH OF THIS
AREA...LITTLE IN THE WAY OF MEASURABLE RAINFALL ESPECIALLY NORTH
OF HOULTON AND MILLINOCKET.

ANOTHER ROUND OF RAINFALL IS EXPECTED TO APCH THE REGION FROM THE
WEST LATER TONIGHT IN RESPONSE TO A S/WV PUSHING NE ACROSS THE
BOUNDARY AS DEPICTED BY THE LATEST RADAR AND SATL IMAGERY. SOME
CONVECTION HAS BEEN FIRING W/THE AREA OF RAIN ACROSS WESTERN AND
NORTH-CENTRAL NYS. LATEST NAM/GFS AND GEM ALL BRING A DECENT AREA
OF RAINFALL ACROSS NORTHERN AND WESTERN AREAS TONIGHT INTO
WEDNESDAY MORNING. THERMAL GRADIENT FROM 925-850MBS TIGHTENS ALONG
W/A STRONG JET STREAK OF 40-50KTS ABOVE 850 MBS RIGHT ALONG THE
BOUNDARY. THIS WILL AID IN PERIODS OF HEAVY RAINFALL IN THE
AFOREMENTIONED AREAS AND ADDED THIS WORDING TO THE GRIDS. AIRMASS
WILL REMAIN STABLE ENOUGH TO OFFSET THUNDERSTORMS AND DECIDED TO
LEAVE THEM OUT. PWS INCREASE TO 1 TO 1.25 INCHES BY EARLY WEDNESDAY
MORNING. RUC AND NAM SOUNDINGS POINT TO A STRONG INVERSION
ESPECIALLY ACROSS THE W AND NW WHICH WILL ALLOW FOR TEMPERATURES
TO FALL BACK INTO THE MID 30S OVERNIGHT. ATTM...NO CONCERN FOR
FREEZING/FROZEN PRECIP.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
LOW PRESSURE LIFTING NORTH TOWARD THE GREAT LAKES WILL PULL WARM
AND HUMID AIR NORTHWARD WEDNESDAY NIGHT. THE WARM AIR OVERRUNNING
COOLER AIR TO THE NORTH WILL PRODUCE RAINFALL ACROSS FAR
NORTHWESTERN AREAS. GUIDANCE AGREES ON SHOWING THE HEAVIEST
PRECIPITATION AMOUNTS IN THE EXTREME NORTHWEST CLOSER TO THE
DYNAMICS OF THE SYSTEM AND THE OVERRUNNING. RIVERS ACROSS THE
NORTHWEST INCLUDING THE ALLAGASH...BIG BLACK...ST JOHN AND FISH
WILL CONTINUE TO RISE IN RESPONSE TO SNOW MELT. RAINFALL WILL ADD
TO THE RUNOFF AND FLOODING MAY BECOME A CONCERN IF RAINFALL
AMOUNTS APPROACH 1.5 INCH OR MORE. FORECAST AMOUNTS ARE CURRENTLY
BETWEEN 1.0 AND 1.5 INCH TOTAL FROM THIS EVENT.

SHOWERS ARE EXPECTED ELSEWHERE ACROSS THE AREA WHERE PRECIPITATION
AMOUNTS WILL BE LESS. STEADY RAIN WILL LIFT NORTH OF THE REGION
THURSDAY AS THE LOW LIFTS WEST OF THE AREA. WARM AND VERY MOIST
AIR WILL SURGE NORTH ON STRONG SOUTH WINDS. COOLER AIR OFF THE
OCEAN WILL LIMIT WARMING...BUT TEMPS SHOULD STILL REACH THE 60S
OVER MUCH OF THE REGION THURSDAY. A MODIFYING COLD FRONT FOLLOWING
THE LOW WILL PUSH ACROSS THE STATE LATE THURSDAY INTO THURSDAY
EVENING WITH A BAND OF SHOWERS. A BAND OF DRY AIR FOLLOWING THE
FRONT ON FRIDAY SHOULD ALLOW PARTIAL CLEARING. THE AIR BEHIND THE
FRONT IS RELATIVELY MILD AND TEMPS ON FRIDAY SHOULD RANGE FROM THE
UPPER 50S NORTH TO 60S CENTRAL AND DOWNEAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE LOCATED TO THE NORTH OF THE STATE WILL CONTINUE TO
MOVE TO THE EAST. HIGH PRESSURE IS EXPECTED TO BUILD IN FROM THE
WEST AND CREST OVER THE REGION SUNDAY. NEXT COLD FRONT WILL
APPROACH FROM THE WEST AND CROSS THE REGION MONDAY NIGHT. GFS AND
GMOS SOLUTION APPEARS TOO FAST WITH THIS FEATURE SO WILL HAVE
SLOWED DOWN PASSAGE OF FRONT UNTIL MONDAY NIGHT. INITIALIZED GRIDS
WITH GMOS BUT HAVE ADJUSTED TIMING OF POPS AS MENTIONED ABOVE.
WILL ALSO ADJUST SKY COVER AND WIND GRIDS.

&&

.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR ACROSS THE NORTHERN TAF SITES DROPPING TO MVFR IN
CONTINUING RAIN SHOWERS LATER TONIGHT/EARLY WEDNESDAY MORNING.
ALTHOUGH THE BULK OF THE PRECIP WILL END LATE WEDNESDAY MORNING...CEILINGS
ARE EXPECTED TO DROP TO IFR AROUND 12Z AND REMAIN SO THROUGH
WEDNESDAY. IFR EXPECTED WITH LOW CEILINGS AND FOG AT KBGR/KBHB
THROUGH THE REMAINDER OF TONIGHT AND INTO WEDNESDAY.

SHORT TERM: IFR CONDITIONS ARE LIKELY IN LOW CLOUDS INTO
WEDNESDAY NIGHT. IFR CONDITIONS ARE LIKELY IN LOW CLOUDS ON
THURSDAY THOUGH SOME MIXING MAY LIFT CONDITIONS TO MVFR IN SOME
AREAS THURSDAY AFTERNOON. IFR CONDITIONS ARE LIKELY THURSDAY
NIGHT. CONDITIONS SHOULD IMPROVE TO MVFR AND POSSIBLY VFR IN SOME
PARTIAL CLEARING LATE THURSDAY NIGHT INTO FRIDAY. IFR/MVFR
CONDITIONS EXPECTED SATURDAY INTO SATURDAY NIGHT THEN VFR LATE
SATURDAY NIGHT INTO SUNDAY.

&&

.MARINE...
NEAR TERM: NO SCA THROUGH TONIGHT. WAVES WILL GRADUALLY COME UP AS
WILL THE WINDS. BLENDED THE NAM12 AND GFS FOR THE WINDS W/A
GRADUAL INCREASE THROUGH EARLY WEDNESDAY MORNING.

SHORT TERM: AN SCA WILL LIKELY BE NEEDED WEDNESDAY INTO THURSDAY
NIGHT...FOR SEAS WEDNESDAY THEN FOR SOUTH WINDS GUSTING TO 30 KT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. WINDS MAY APPROACH GALE LATE
THURSDAY INTO THURSDAY EVENING. A STRONG SOUTH FETCH...LONG IN
DURATION AND LENGTH...MAY BUILD SEAS UP TO 12 TO 15 FT LATE
THURSDAY INTO THURSDAY NIGHT.

&&

.HYDROLOGY...
CONCERN IS THERE FOR THE POTENTIAL FOR SOME OF THE MAINSTEM
RIVERS TO GO AOA FLOOD STAGE BY LATE FRIDAY INTO THE WEEKEND.
ATTM...LATEST MMEFS GUIDANCE AND ECRFC ARE SHOWING THE ST. JOHN
BASIN AND PORTIONS OF THE PENOBSCOT BASIN TO REACH FLOOD LEVELS.
THIS INCLUDES QPF OF 1.50 TO 2.00 INCHES TOTAL WHICH ARE UNDER
WHAT WE ARE PROJECTING ATTM. IT WILL BE INTERESTING TO SEE HOW THE
LATER GUIDANCE HANDLES THIS SITUATION.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
     FOR ANZ050>052.

&&

NEAR TERM...HASTINGS/HEWITT
SHORT TERM...BLOOMER
LONG TERM...MIGNONE
AVIATION...HASTINGS/HEWITT
MARINE...HEWITT/BLOOMER
HYDROLOGY...HEWITT
Hazardous weather outlook, Apr 27, 3:13 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
313 AM EDT WED APR 27 2011

MEZ001>006-010-011-015>017-029>032-280715-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
313 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PERIODS OF HEAVY RAIN OVER THE NEXT 48 HOURS COMBINED WITH
SNOWMELT COULD ALLOW SOME RIVERS AND STREAMS TO REACH FLOOD LEVELS
BY LATE FRIDAY INTO SATURDAY. THE MAIN AREAS OF CONCERN ARE ACROSS
THE SAINT JOHN AND ALLAGASH RIVER BASINS.

ANOTHER THREAT IS FOR THUNDERSTORMS THURSDAY INTO THURSDAY
EVENING. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL...ADDING TO THE POTENTIAL FOR RIVER RISES. STAY TUNED TO
THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CARIBOU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-280715-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
313 AM EDT WED APR 27 2011

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HASTINGS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:18 AM EDTGale WatchCAR12 hr
Apr 27, 3:16 PM EDTFlood WatchCARAroostook, Somerset45 hr

Nearby

Small Craft Advisories in Maine, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.